Jump to content

Nosebleeds


SandraL

Recommended Posts

I am going to my gp today and consulted with the clinic yesterday but I like to put these side effect posts up to see if anyone else has experienced them. And, in the hope of helping others who do. Lord knows I have too many side effects to list right now. I am starting not to be phased with what's next. Geesh...it's not the cancer that gets you, it is the gall darned side effects!!!

Anyhow, for about about 2 weeks now I have been experiencing major nose bleeds. I had a major gusher during a meeting at work yesterday and that was when I decided enough was enough and I needed to do something about it. How embarassing...I have never been a nose bleedy sniffy nose kind of person.

I was at the clinic anyways to pick up a darn form (don't even get me going on forms and service and being viewed as a client versus a criminal on these darn LTD plans) so I decided to check my nosebleeds out there with a nurse. I am on sooo many meds, lots of pain meds and of course gemzar chemo. She concluded that perhaps my BP meds need adjusting so I am going to see my gp today to talk about that. My high BP was also caused by previous chemo (I am convinced of that) and the nurse said that various chemos can have various effects on your blood pressure.

So, am wondering if anyone else has experienced nose bleeds as a result of treatments and meds. And what might have been the concluded cause and solution to the matter.

As always, thanks in advance for your comments

Sandra

Link to comment
Share on other sites

Sandra-

Gee, girlfriend, enough is enough with these side effects and you. Sorry you had to have one at work -----altho, hmmmmm, weren't you told NOT to go to work. You are so busted!!!

Anyway, I do know that high BP can cause nosebleeds, so good they are going to check that out. And I have seen some chemos state that is a side effect, also. Remember, my PA told me that chemos have a tendency to upset your mucous membranes,too.

Hope you get this one fixed up real fast. If you follow stay home from work at least you won't have that embarassing moment again :roll::roll::roll:

Hugs - Patti B.

Link to comment
Share on other sites

Did the nosebleeds just start recently? I have had a constant runny nose, sore throat, sinus congestion and occasional bloody noses but constant bloody discharge from my nose since I started Carbo/Taxol/Avastin in March. I know the Taxol causes a mucositis (inflammation of the mucous membranes like Patti said) and many other chemo agents do as well.

Link to comment
Share on other sites

I have had a constant runny nose, sore throat, sinus congestion and occasional bloody noses but constant bloody discharge from my nose since I started Carbo/Taxol/Avastin in March. I know the Taxol causes a mucositis (inflammation of the mucous membranes like Patti said) and many other chemo agents do as well.

I had side-effect like sunnyside on that same chemo combo. I continue to have the frequent runny nose, occasional sore throat, sinus congestion and bloody discharge from my nose on the Avastin maintenance. But I only had one real bloody nose lately and it was definitely not a gusher. I agree with Patti. I remember my father and my husband years ago gettting spontaneous significant bloody noses before being diagnosed with high bp.

Sandra, I don't know about Gemzar but Patti and I both can attest to the known fact that Avastin can cause high blood pressure. I didn't complain soon enough about headaches that felt like my head would explode and mine was stroke level before my PCP really started to get it under control. Whatever is causing it, if it's bp--get it fixed!

Judy in Key West

Link to comment
Share on other sites

When I was on Taxol/Carbo/Avastin I had a couple of minor nose bleeds, and blowing out little clots of dried blood was fairly common. I had a perpetual runny nose and a lot of throat drainage (did not have a cold) but at the same time the nasal passages felt fragile and dry. It was something like "dry eye" syndrome, where the tears are deficient in their lubricating ingredient, the eyes sense the need for more lubricant, more tears are sent, and a cycle sets in which needs to be relieved with lubricating eye drops or other measures. For the nose, I found the dryness was somewhat relieved by use of a saline nasal spray 3 or 4 times a day. Also, smearing a bit of plain Vaseline in the nostrils before bedtime was comforting. I initially thought this was from the Avastin, since nosebleed is a frequently mentioned side effect, but it went away after I stopped the Taxol/Carbo even though I was on Avastin alone for another 8 months. With Tarceva I still put some Vaseline in my nostrils at night, part of my "full-body lube" with Cetaphil or an equivalent lotion.

Aloha,

Ned

Link to comment
Share on other sites

I agree with the BP meds. I know they can cause nasty bleeding. My Aunt had the same problem with hers for a about 2 months then they played around with her meds and got the problem taken care of.

All these meds are GREAT once they get them where they're suppose to be! :roll::wink:

About 2 years ago they had me on so many heart meds I was the HUGE MESS. :shock: I had everything you could imagine AND SOME wrong with me, and one day my hubby and I said, NO MORE DRUGS I went off EVERYTHING and we started all over again, and low and behold it WORKED! ( I fired everyone of the doctor's that were part of that nightmare too) But what a freakin ride that was for almost a year of my life.

Sure hope your feeling better soon. (((((SANDRA)))))

Link to comment
Share on other sites

  • 3 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.